Illinois, 2004Hail and Damaging Wind in Illinois, June 11, 2004
June 11, 2004 · NWS LOT · 10 events in 4 counties and zones
8 hail, 1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 11, 5:58 PM CST, 53 minutes earlier.
Area forecast discussion, Jun 11, 5:58 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
658 PM CDT FRI JUN 11 2004
.DISCUSSION...
FIRST ORDER OF BUSINESS...WILL LET THE FLOOD WARNING FOR BENTON
CNTY EXPIRE AT 3 PM CDT AS NO FURTHER FLOODING IS BEING
REPORTED.
A PLETHORA OF SFC AND UPPER LEVEL FEATURES BEGINNING TO SPAWN
DEEP MOIST CONVECTION IN NRN IA, WILL EVOLVE INTO A MCS LATER
TONIGHT AND LIKELY MOVE INTO THE NRN PORTIONS OF THE CWA.
CONCURRENTLY...THE QUASI-STATIONARY DRAPED GENERALLY NW TO SE
ACROSS THE CWA MAY SERVE AS A CONDUIT FOR SCATTERED TSRA
DEVELOPMENT LATER TODAY AND THIS EVENING AHEAD OF THE MCS. DUE TO
THE ANTICIPATED HEAVY RAINFALL ON TOP OF THE ALREADY SATURATED
GROUND FROM LAST NIGHTS ACTIVITY...HAVE HOISTED A FLOOD WATCH
FOR THE SRN PORTION OF THE CWA VALID TONIGHT THRU NOON SAT. NEXT
ISSUE IS TEMPS FOR SAT. THE MODELS VARY IN FRONTAL PLACEMENT,
NORTH OF THE CWA AND HENCE MAINTAIN RATHER WARM SFC TEMPS.
FOLLOWED CLOSER TO THE MAV AS WE FEEL TONIGHTS MCS SHOULD KEEP
THE BNDRY IN THE AREA THEREBY MAINTAINING AN AMPLE BNDRY LAYER CU
FIELD HOLDING TEMPS DOWN A BIT. OTHERWISE THE INHERITED FCST
APPEARS INTACT. ONE ITEM TO NOTE IS THE OPERATIONAL GFS IS
SIGNALING THE RETURN OF A WET PATTERN WED THRU FRI OF NEXT WEEK.
DECIDED TO WAIT A DAY BEFORE JUMPING ON A WET EXTENDED FCST.
05
&&
.AVIATION DISCUSSION FOR 00Z TAFS...
AT 6 PM STRONG WARM FRONT SITTING TO S OF TAF SITES WITH SECONDARY
WARM FRONT/LAKE BREEZE FROM S OF GYY S DPA-RFD. A FEW TS FIRING ON
FRONT VCNTY RFD. TO NOT EXPECT MAIN FRONT TO PUSH N OF TAF SITES
THRU THIS PERIOD. EXPECT TS TO SLOWLY BUILD ESE THRU NIGHT ALONG
FRONT, ESPECIALLY AS IA TS COMPLEX MOVES ESE. AT THIS TIME EXPECT TS
TO CONTINUE VCNTY RFD BUT HOLD OFF IN CHI TAFS TIL ABOUT 05Z. WILL
BE CLOSE ON THIS. MAJOR OTHER PROBLEM IS THE 2ND FRONT. IFR CIGS
LAST FEW HOUR FROM PWK N. EXPECT THIS TO SLOWLY SINK S THRU EVE AND
GET INTO ORD AREA. EVENTUALLY WILL GO S OF THERE BUT NOT TIL TS COME
INTO PICTURE. MAIN TS EXPECTED E OF TAFS BY 12Z WITH GRADUAL
IMPROVEMENT THEN FROM IFR LEVELS THRU MORNING.
AF
&&
.LOT...WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH THRU NOON SATURDAY FOR IROQUOIS...FORD...
LIVINGSTON AND KANKAKEE COUNTIES.
.IN...FLOOD WATCH THRU NOON SATURDAY FOR BENTON...NEWTON AND
JASPER COUNTIES.
. LK MI...NONE.
&&
IMPORTANT NOTICE...EFFECTIVE JUNE 15...THE AWIPS IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM CHIAFDCHI TO CHIAFDLOT. THE WMO
HEADER FXUS63 KLOT WILL NOT CHANGE.
Hazardous weather outlook, Jun 11, 4:00 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
500 PM CDT FRI JUN 11 2004
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019
-121100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
500 PM CDT FRI JUN 11 2004
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE
PRIMARY SEVERE THREAT IS DAMAGING STRAIGHT LINE WINDS.
IT IS MORE LIKELY THAT THESE STORMS WILL PRODUCE LOCALIZED HEAVY
RAINFALL AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL FURTHER
AGGREVATE ANY FLOOD SITUATION. NEARLY SATURATED SOILS AND BANKFULL
STREAMS ACROSS THE AREA MAY QUICKLY FLOOD WITH RENEWED HEAVY
RAINFALL. STORMS DEVELOPING OVER NORTHERN IOWA THIS EVENING
ARE EXPECTED TO EVOLVE INTO A LARGE THUNDERSTORM COMPLEX LATE
TONIGHT AND PERSIST OVER THE REGION...ENDING FROM WEST TO EAST
SHORTLY AFTER SUNRISE SATURDAY.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE EXPECTED SATURDAY...SUNDAY...SUNDAY NIGHT AND
MONDAY NIGHT. THE STORMS SATURDAY AND SUNDAY COULD ALSO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED LATER TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
LMZ740>746-766-121100-
WINTHROP HARBOR IL TO NEW BUFFALO MI-
LAKE MICHIGAN-
500 PM CDT FRI JUN 11 2004
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN LATER
TONIGHT...ESPECIALLY AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY...SUNDAY...SUNDAY NIGHT...AND
MONDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
MERZLOCK
Event by event
8 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Winnebago
- When
- June 11, 6:51 PM CST to 6:56 PM CST
- Where
- Winnebago County, Rockford
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.267, -89.083
Nickel size hail in downtown Rockford. Also, dime size hail on the southwest side of Rockford.
Hail, Winnebago
- When
- June 11, 7:01 PM CST to 7:06 PM CST
- Where
- Winnebago County, 1 mi N of Shirland
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.467, -89.200
Hail, Winnebago
- When
- June 11, 8:30 PM CST to 8:35 PM CST
- Where
- Winnebago County, 2 mi SE of Roscoe
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.400, -88.983
Hail, Will
- When
- June 11, 9:30 PM CST to 9:35 PM CST
- Where
- Will County, 4 mi NW of Manhattan
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.450, -88.033
Thunderstorm Wind, Will
- When
- June 11, 9:34 PM CST
- Where
- Will County, Joliet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.533, -88.100
Power lines down at the intersection of Marquette and Glenwood Rds.
Hail, Will
- When
- June 11, 9:45 PM CST to 9:50 PM CST
- Where
- Will County, 4 mi NE of Lockport
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.633, -88.000
Hail, Cook
- When
- June 11, 9:45 PM CST to 9:50 PM CST
- Where
- Cook County, 4 mi NE of Lemont
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.700, -87.950
Lightning, Will
- When
- June 11, 10:21 PM CST
- Where
- Will County, Joliet
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.445, -87.979 (the zone’s center; the record gives no point)
House hit by lightning at the intersection of Prestige and Mason Rds.
Hail, Will
- When
- June 11, 10:25 PM CST to 10:30 PM CST
- Where
- Will County, Lockport
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.600, -88.050
Reported at the intersection of Rt. 7 and Madison St.
Hail, De Kalb
- When
- June 11, 10:25 PM CST to 10:30 PM CST
- Where
- De Kalb County, De Kalb
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.933, -88.750
Reported on the NIU campus by campus police.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Minnesota, June 11, 2004$3.0 million · F3 · 4 events
- Tornadoes in Iowa, June 11, 2004$351,000 · F3 · 3 events
- Tornadoes in Iowa, June 11, 2004$50,000 · F3 · 2 events
- Tornado and Hail in Texas, June 11, 20043 injured · $350,000 · F2 · 8 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2004$877,000 · F1 · 70 events
- Tornado in Iowa, June 11, 2004$500,000 · F2 · 1 event
- Flooding in Wisconsin, June 11 to 12, 2004$21 million · 2 events
- Flooding in Indiana, June 11 to 28, 2004$300,000 · 8 events
- Flash Flood and Hail in Kansas, June 11 to 12, 2004$119,000 · 2.75 in hail · 21 events
- Lightning Strike in Georgia, June 11, 2004$150,000 · 1 event
- Tornadoes and Hail in Minnesota, June 11, 2004F1 · 33 events
- Flash Flood and Hail in Texas, June 11, 2004$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407168, 5407169, 5407170, 5407171, 5407172, 5407173, 5407174, 5407175, 5407176, 5407177.